This may sound a little crazy but I have noticed in the last few months a distinct odor when I uninate. Mostly it is at night or early in the morning. I have been on Gleevec since May of 2011 and didn't notice this at beginning. It is not anything I have ever smelled before. I haven't changed my diet or eating habits so I'm sure it's from the Gleevec but why almost a year later? Anyone else experience this? Also, when I went to Onc this week i was told my counts were fluctuating too much and may have to change to another med. I have asked for and received a copy of my blood work everytime I had a visit and it all looked fine to me. He said they send it off and that's where he got the results as to fluctuation. Really don't know what this means. He is a new Dr since my other Dr had to leave due to Lou Gerigs disease. He was the best and I miss him because he explained so I could understand. Sorry this is so long but I have no one to vent to since I do not want to worry my kids about this.
Urin Odor from Gleevec
Posted 14 February 2013 - 06:12 PM
If this is the first occurrence of a fluctuation and Gleevec isn't giving you any major side effects, then I'd be waiting a bit longer and looking for a trend. As to the smell, the one thing I've learnt with the Gleevec is new and exciting side effects can turn up all the time, the smell will probably disappear in around a month (though it isn't one I've experienced), but a lot of things do tend to cycle through.
Posted 14 February 2013 - 06:26 PM
Hi Barb: I would not switch to another drug, if all is stable and you are at a Complete Cytogenetic Response. If you also are not having any bad side effects, then I would want specifics as to what does he mean by fluctuation. You could have a blood test one day, and then repeat it the next. Guaranteed the numbers are not the same. I have been on Gleevec for over 12 years, and I have had fluctuations in my results. Nothing that would make my doctor want to switch me to another drug. I always tell people to get another opinion, as you said he is new to you. Make sure he is experienced in the treatment of CML. I was told to always find out how many CML patients a doctor treats per year, and is he up on the use of the TKI drugs.
As for the urine odor. How are your kidney functions? Maybe your not drinking enough fluids also. Then it might not have anything to do with the Gleevec. Maybe you have a Urinary Tract Infection or something like that.
Hope that helps a little bit. Nothing sounds crazy when you have any type of disease, so ask all the questions you want.
Posted 14 February 2013 - 06:32 PM
Barb. . .I had the very same thing happen a couple of months ago, and I was freaking out. I'm on Sprycel (started on Gleevec). I had the strong urine odor for a couple of weeks and then it went away. I had it on my list of things to mention to my oncologist at my next visit, but it disappeared before my appointment. I started to wonder if I was going a little crazy. In fact, I even went so far as to ask my husband to do some sniff tests. He was not happy to get involved. I'm glad that you posted this, because I really did wonder if I was hallucinating smells. . .it was incredibly noticeable.
Posted 14 February 2013 - 09:51 PM
Marnie - Your hubby is a Saint!!! Haha!
Barb - I'm thinking that it's related to dehydration. Drink more of your favorite beverage.
Dx: Sudden severe anemia detected 07/2011, followed by WBC spike. CML Dx 02/2012.
Rx: 03/2012-Gleevec400. Reduced 02/2013 to Gleevec300 due to side effects (low blood counts).
Response: PCR-Und within 7 mo. on G400. Maintained MMR4-MMR4.5 on G300. PCR-Und since 02/2016.
Posted 15 February 2013 - 09:57 AM
Thanks to all for your comments. I think I now have a handle on the situation. So glad that most of you thought it was not connected to the Gleevec. I will be seeing my Primary care Dr next week and maybe she can shed some light on this. She will do a urine test if I mention the problem. She has been great through all of this. As to the change from Gleevec, I have talked to my Onc. and he is saying we may be able to adjust the Gleevec and see if it works better. If not, I will change and pray my body does as well as others have mentioned. Thanks again for all the comments. It means so much to be on this group and have those that have the same health problem to talk about them.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users